MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced multiple losses of external power that was suspected by clinicians to be due to user error.The patient was provided reeducation and log files were submitted for review.The log file captured intermittent no external power alarm(s) and multiple other associated alarm types between (b)(6) 2025 and (b)(6) 2025.This was caused by power to the mobile power unit (mpu) being briefly interrupted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm while connected to the mobile power unit (mpu) was confirmed via the submitted log files.A review of the submitted controller event log file spanned approximately 4 days (07dec2025 ¿ 10dec2025 per time stamp).On 07dec2025 at 01:16:51, 09:41:07, 15:43:54, and 10dec2025 at 09:24:29 and 09:27:21, the no external power alarm activated while connected to the mobile power unit (mpu) due to both white and black lead voltages dropping to ~1v.This was consistent with a loss of ac power.The alarm cleared on its own each time shortly after power was restored.The backup battery was able to provide power to the controller during this event.The alarm did not affect the controller's ability to operate the pump at the set speed.There were no other notable alarms active in the log file.The mpu, serial (b)(6), was not returned for analysis.A root cause of the reported event could not be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to troubleshoot the system controller, including no external power alarms.The "patient care management" section of the ifu instructs the patient to keep a flashlight, fully-charged batteries, and battery clips within reach to be prepared for a power outage.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was later stated that the loss of power event was suspected to be due to the patient unplugging their mpu cable from the wall while tethered, but the patient's memory was limited.The mpu had a v-lock connector on the ac power cord.It was unknown if the ac power cord came loose at the wall outlet or from the back of the unit.It was unknown if there were any environmental circumstances that would have affected ac power at the time of the event.The mpu was not exchanged or removed from service.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23915461
Report Number2916596-2025-08299
Device Sequence Number15958599
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)240126
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10174933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite